EconPapers    
Economics at your fingertips  
 

A new continuous distribution and two new families of distributions based on the exponential

Guillermina Jasso and Samuel Kotz

Statistica Neerlandica, 2007, vol. 61, issue 3, 305-328

Abstract: Recent work on social status led to derivation of a new continuous distribution based on the exponential. The new variate, termed the ring(2)‐exponential, in turn leads to derivation of two closely related new families of continuous distributions, the mirror‐exponential and the ring‐exponential. Both the standard exponential and the ring(2)‐exponential are special cases of both the new families. In this paper, we first focus on the ring(2)‐exponential, describing its derivation and examining its properties, and next introduce the two new families, describing their derivation and initiating exploration of their properties. The mirror‐exponential arises naturally in the study of status; the ring‐exponential arises from the mathematical structure of the ring(2)‐exponential. Both have the potential for broad application in diverse contexts across science and engineering. Within sociobehavioral contexts, the new mirror‐exponential may have application to the problem of approximating the form and inequality of the wage distribution.

Date: 2007
References: View complete reference list from CitEc
Citations: View citations in EconPapers (5)

Downloads: (external link)
https://doi.org/10.1111/j.1467-9574.2007.00358.x

Related works:
Working Paper: A New Continuous Distribution and Two New Families of Distributions Based on the Exponential (2007) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:stanee:v:61:y:2007:i:3:p:305-328

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0039-0402

Access Statistics for this article

Statistica Neerlandica is currently edited by Miroslav Ristic, Marijtje van Duijn and Nan van Geloven

More articles in Statistica Neerlandica from Netherlands Society for Statistics and Operations Research
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:bla:stanee:v:61:y:2007:i:3:p:305-328